MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-48
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to use of the 3.5x48mm xience skypoint stent delivery system (sds), when the stylet was removed, the stent moved completely off the delivery balloon and the struts were noted to be flared.Therefore, the sds was no used in the patient.Another same size xience skypoint was used to complete the procedure.There was no patient involvement and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported complaints could not be determined.Stent dislodgement prior to use may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with accessory devices.Possible factors that could contribute to material deformation include, but are not limited to, damage during manufacturing, inadvertent mishandling during sheath/stylet removal, preparation, or interaction with accessory devices.In this case, it is possible that inadvertent mishandling during sheath/stylet removal of the device may have contributed to the reported material deformation, ultimately causing the reported stent dislodgement; however, without the device to examine, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21080654
Report Number2024168-2025-00160
Device Sequence Number6765579
Product Code NIQ
UDI-Device Identifier08717648231308
UDI-Public(01)08717648231308(17)250730(10)4080741
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model Number1804350-48
Device Catalogue Number1804350-48
Device Lot Number4080741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown